MAUDE Adverse Event Report: BARD ACCESS SYSTEMS GROSHONG 3 FR SINGLE-LUMEN PICC PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS GROSHONG 3 FR SINGLE-LUMEN PICC PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Catalog Number 7755305
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/03/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) of rezc2345 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that a picc line was inserted into a (b)(6) old patient on thursday (b)(6) 2016 as normal and dressed as intended.During the 24 hour dressing change, it was reported by the health care professional (hcp) that the catheter had separated from the connector.Patient had a 4fr picc inserted and there was no reported patient injury.
 
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a catheter break was confirmed, and was found to be use related.The implicated and returned product was a 3 fr groshong catheter.The catheter was returned with the green connector piece assembled, and 4 mm of catheter extending beyond the connector piece.The blue oversleeve was not attached to the connector piece.The distal piece of returned catheter measured 27.8 cm in length, and contained the groshong valve.Residue was observed on the tip of the blue silicone oversleeve.Tactile examination showed tensile weakness and necking was present on the both segments of catheter near the break site.Microscopic examination showed granular surface characteristics on both sides of the catheter break surface.The catheter terminated in a somewhat planar break, with more granularity on one region of the break surface.The granular surface and tensile weakness are characteristic of tensile breaks.Tensile breaks can occur during day to day use of the catheter, or during removal of the catheter.The risk of tensile breaks can be mitigated by ensuring good securement of the catheter is achieved and excess catheter is not left outside the body.Risk of tensile break during removal can be mitigated by following the instructions for use.The instructions for use for removal instruct: ¿remove [catheter] slowly.Do not use excessive force.If resistance is felt, stop removal.Apply warm compress and wait 20-30 minutes.¿.

Brand Name
GROSHONG 3 FR SINGLE-LUMEN PICC PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key5742287
Report Number3006260740-2016-00288
Device Sequence Number1048526
Product Code LJS
UDI-Device Identifier00801741037757
UDI-Public(01)00801741037757(17)180328(10)REZC2345
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K926331
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/03/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2018
Device Catalogue Number7755305
Device Lot NumberREZC2345
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2016
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/22/2016
Supplement Report FDA Received Date07/07/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age22 MO